Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 337, NWS Jackson, MS

May 13, 2011Choctaw County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2011, 3:46 PM CDT for Choctaw County, Webster County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 3:46 PM CDT (20:46 UTC)
Expired
May 13, 2011, 4:19 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Choctaw County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 3:46 PM CDTHAIL 16 Sw Eupora, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 12:31 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2132 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WUUS54 KJAN 132046
SVRJAN
MSC019-155-132130-
/O.NEW.KJAN.SV.W.0337.110513T2046Z-110513T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHWEST OF EUPORA MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EMBRY...BELLEFONTAINE...SHERWOOD...MATHISTON...MABEN AND CLARKSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHERN MISSISSIPPI.

&&

LAT...LON 3357 8904 3357 8908 3348 8908 3341 8929
      3343 8940 3344 8941 3346 8939 3346 8947
      3350 8951 3354 8951 3373 8933 3373 8926
TIME...MOT...LOC 2046Z 231DEG 19KT 3348 8933

$$

BYB
2 follow-up statements
073 
WWUS54 KJAN 132106
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT FRI MAY 13 2011

MSC019-132116-
/O.CAN.KJAN.SV.W.0337.000000T0000Z-110513T2130Z/
CHOCTAW MS-
406 PM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHERN MISSISSIPPI.

LAT...LON 3357 8904 3357 8908 3354 8908 3352 8927
      3350 8931 3347 8934 3346 8937 3346 8947
      3350 8951 3354 8950 3373 8933 3373 8926
TIME...MOT...LOC 2106Z 224DEG 20KT 3356 8927

$$

MSC155-132130-
/O.CON.KJAN.SV.W.0337.000000T0000Z-110513T2130Z/
WEBSTER MS-
406 PM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEBSTER COUNTY...

AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EUPORA MOVING NORTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMBRY...WALTHALL...BELLEFONTAINE...MATHISTON...MABEN AND CLARKSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHERN MISSISSIPPI.

&&

LAT...LON 3357 8904 3357 8908 3354 8908 3352 8927
      3350 8931 3347 8934 3346 8937 3346 8947
      3350 8951 3354 8950 3373 8933 3373 8926
TIME...MOT...LOC 2106Z 224DEG 20KT 3356 8927

$$

BYB
956 
WWUS54 KJAN 132119
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT FRI MAY 13 2011

MSC155-132129-
/O.CAN.KJAN.SV.W.0337.000000T0000Z-110513T2130Z/
WEBSTER MS-
419 PM CDT FRI MAY 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR NORTHERN MISSISSIPPI.

LAT...LON 3357 8904 3357 8908 3354 8908 3352 8927
      3350 8931 3347 8934 3346 8937 3346 8947
      3350 8951 3354 8950 3373 8933 3373 8926
TIME...MOT...LOC 2119Z 224DEG 20KT 3361 8921

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:40 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 13, 11:40 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CDT FRI MAY 13 2011

.UPDATE...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS THE CLOSED LOW
MOVING INTO WESTERN MISSOURI. PLENTY OF DRY AIR ALOFT WAS NOTED
WRAPPING AROUND THE LOW AND INTO THE WESTERN HALF OF OUR CWA. THIS
DRYING WAS IN THE WAKE OF A WAVE THAT HELPED PRODUCE MORNING
CONVECTION ACROSS THE NORTHERN PORTIONS OF OUR AREA. PLENTY OF
SUNSHINE HAS BROKEN OUT IN THE WEST ALLOWING FOR A TEMPERATURES TO
WARM FASTER THAN EXPECTED. IN THE NORTHEAST WHERE THICK CLOUD COVER
AND RAIN LINGERED...TEMPERATURES WERE RUNNING COOLER AND WILL TAKE
UNTIL THIS AFTERNOON TO RECOVER. THE UPPER LOW WILL CONTINUE
TRACKING EAST THIS AFTERNOON RESULTING IN CONTINUED HEIGHT FALLS AND
COOLER TEMPS ALOFT MOVING OVER OUR CWA AND SUPPORT AN APPROACHING
COLD FRONT. SURFACE ANALYSIS SHOWED THE COLD FRONT FROM CENTRAL
ARKANSAS AND BACK ACROSS NORTHWEST LOUISIANA. CONVECTION IS EXPECTED
TO REDEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING AS
THE COLD FRONT MOVES INTO THE AREA. THERE IS STILL EXPECTED TO BE
ENOUGH MOISTURE AND INSTABILITY ACROSS THE AREA TO SUPPORT A FEW
STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY RISK WITH ANY STORM WILL
BE QUARTER SIZE HAIL. WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE.
ANY STORM TRACKING ACROSS THE MISSISSIPPI RIVER AND BACK WATER AREAS
THAT ARE IN FLOOD WILL ALSO RAISE THE CONCERN FOR FLASH FLOODING.
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THOSE AREAS. /22/

&&
.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
ACROSS THE AREA THROUGH THE EVENING HOURS. THUNDERSTORMS WITH HEAVY
DOWNPOURS CAN BE EXPECTED BRINGING WITH IT BRIEF MVFR/IFR
CONDITIONS. THE BOUNDARY WILL MOVE INTO THE DELTA THIS EVENING AND
THROUGH THE REMAINDER OF THE AREA THROUGH THE EVENING INTO THE EARLY
OVERNIGHT HOURS. THE WINDS WILL SWING AROUND TO THE NW BEHIND THE
FRONT. THERE MAY BE SOME PATCHY FOG AROUND MEI/HBG DURING THE EARLY
MORNING HOURS ON SATURDAY./15/

&&

.PREV DISCUSSION... /ISSUED 424 AM CDT FRI MAY 13 2011/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT. MODELS DO NOT HAVE A
GOOD HANDLE ON THE DAY...TRIED TO USE A BLEND FOR THE FORECAST.
LOOKS LIKE THERE COULD BE TWO ROUNDS OF RAIN...NOT CONFIDENT IN THE
AMOUNTS. SHOWERS AND THUNDERSTORMS HAVE BEEN GOING AHEAD OF THE COLD
FRONT FOR THE PAST FEW HOURS. ACTIVITY HAS BEEN LIMITED TO THE
NORTHWEST PORTIONS OF THE AREA. HOWEVER...CLOUDS WERE THICKENING TO
THE SOUTH AND WEST...WITH A FEW WEAK ECHOES APPEARING. RAIN CHANCES
WERE LIKELY IN THE WEST THROUGH 12Z...SO MAINTAINED THE HIGHER
VALUES. MAY ADD A PRE-FIRST PERIOD. AFTER 12Z...GUIDANCE BACKS OFF
ON THE RAIN. USED A BLEND OF THE MET/MAV FOR POPS AND HELD ON TO
VALUES FROM THE PREVIOUS FORECAST IN A FEW INSTANCES. A LINE OF
SHOWERS AND THUNDERSTORMS WAS STARTING FORM...WITH SOUTHWESTERLY
WINDS DEVELOPING ACROSS THE AREA. FOR A LITTLE WHILE...THE AREA
SEEMED CUT OFF FROM THE MOISTURE...WITH THE DISTURBANCE MOVING
ACROSS THE NORTHERN GULF. WILL CONTINUE TO WATCH THE RAINFALL
AMOUNTS WITH MOST OF THE RAIN FALLING NEAR OR OVER THE RIVER. THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL THIS EVENING.

THE NEW RUNS HAVE COME IN SHOWING A LITTLE LESS ACTIVITY THAN
BEFORE. THE 00Z RUNS SHOW A LINE OF CONVECTION WELL AHEAD OF THE
BOUNDARY AND A SECOND LINE OF CONVECTION DEVELOPING WITH THE LINE.
THE FIRST ROUND WILL CONTINUE TO TRACK EAST ACROSS THE CWA THROUGH
THE AFTERNOON. STILL ANTICIPATING MORE WIDESPREAD ACTIVITY WITH
AFTERNOON HEATING...SO KEPT LIKELY POPS EVEN THOUGH NEW GUIDANCE WAS
LOWER. THE MODELS HAVE THE BOUNDARY MOVING IN THIS AFTERNOON WITH
RAIN LINGERING IN THE EAST UNTIL AFTER MIDNIGHT. ADDED A FEW MORE
WEATHER SEGMENTS TO TRY A GIVE A ROUGH TIMING ON THE RAIN. LOOKING
FOR MOST OF THE RAIN TO BE DONE THIS BY LATE EVENING. HEAVY
DOWNPOURS ARE LIKELY TODAY. ALTHOUGH...PW VALUES WERE NOT GREAT ON
THE 00Z SOUNDING...LOW LEVEL MOISTURE REMAINS IN PLACE. MODEL
SOUNDINGS SHOW MOISTURE AND INSTABILITY INCREASING THIS AFTERNOON.
WILL CONTINUE STRONG TO SEVERE WORDING IN THE HWO...BUT WILL ADJUST
THE WORDING TO INCLUDE THIS AFTERNOON AND EVENING. SHEAR WAS LIMITED
WITH VERY LITTLE LOW LEVEL SHEAR AND AROUND 35KTS OF 0-6KM SHEAR.
WILL CONTINUE TO MENTION WIND AND HAIL.

WITH THE BOUNDARY BEING DELAYED TO THE AFTERNOON THE WARMER VALUES
WERE GOOD FOR TODAY. MOST LOCATIONS SHOULD REACH THE MID TO UPPER
80S TODAY. OTHER THAN CLOUDY SKIES...SATURDAY SHOULD BE OK. IT WILL
BE COOLER...MAINLY IN THE MID AND UPPER 70S. 850 TEMPS/CLIMO SUGGEST
IT MAY BE A LITTLE WARMER FOR HIGHS AND LOWS...WENT WITH GUIDANCE.

LONG TERM (SUNDAY AFTERNOON THROUGH FRIDAY) COMFORTABLE TEMPERATURES
AND MOSTLY DRY CONDITIONS WILL PREVAIL THROUGH MUCH OF THE
EXTENDED PERIOD WITH PERIODS OF CLOUDS PIVOTING ACROSS THE REGION
FROM THE NORTHWEST.

PREDOMINATE NORTHWEST FLOW WILL BE THE NAME OF THE GAME THROUGH THE
EXTENDED PERIOD AS A LARGE...VERTICALLY-DEEP CUT-OFF LOW WILL EXIST
ACROSS THE OHIO RIVER VALLY ON LATE THIS WEEKEND THROUGH MUCH OF
NEXT WEEK BEFORE FINALLY LIFTING OUT OF THE EASTERN CONUS BY
THURSDAY-FRIDAY. A SERIES OF PIVOTING MID- TO UPPER-LVL SHORTWAVES
WILL DROP DOWN ON THE BACK SIDE OF LARGER CLOSED LOW THROUGH THE
WEEK THAT WILL BRING PERIODS OF COLD ADVECTION STRATOCUMULUS CLOUDS
AS WELL AS SOME MID TO HIGH CLOUDS.  THESE CLOUDS WILL PLAY IN
IMPORTANT ROLE IN TEMPERATURES OVER THE EXTENDED PERIOD.

FOR SUNDAY...A COLD-CORE /-22 C AT H5/ CUT-OFF LOW WILL BE LOCATED
ACROSS THE CENTRAL OHIO RIVER VALLEY AS A VORTICITY LOBE ROTATES
DOWN ACROSS THE MID-MISSISSIPPI VALLEY BUT MAINLY STAYS NORTH OF THE
REGION. WITH THE ADDITIONAL LIFT AND MID-LEVEL LAPSE
RATES...COLD-ADVECTION STRATOCUMULUS WILL PIVOT AROUND THE LOW AND
INFILTRATE NORTHERN AND EASTERN AREAS THE MOST. HOWEVER...GIVEN
PWATS OF 0.5-0.7IN AND LITTLE TO NO LOW-LEVEL CONVERGENCE...LIGHT
RAIN SHOWERS COULD BE POSSIBLE WITH LITTLE ACCUMULATION EXPECTED.
WITH H85 TEMPS COOLING TO 8-9 DEGREES C...CLOUD COVER...AND WEAK
CAA...SURFACE TEMPERATURES LOOK TO ONLY REACH LOW TO MID 70S SUNDAY
AFTERNOON. ENDED UP CUTTING A COUPLE OF DEGREES OF MAV GUIDANCE AND
REDUCED POPS FOR LATE SUNDAY AND EARLY MONDAY TIME FRAME.

BY MONDAY...STRONGER CAA TAKES PLACE WITH H85 TEMPS DROPPING DOWN
BETWEEN 2 TO 4 DEGREES UNDER STRONGER NORTH LOW-LVL FLOW AS ANOTHER
MID-LEVEL WAVE ROTATES ACROSS THE MID-MISSISSIPPI VALLEY. WITH SOME
AREAS RECEIVING LIMITED INSOLATION GIVEN CONTINUED STRATOCUMULUS
DECK...SOME LOCATIONS MAY NOT MAKE IT OUT OF THE 70S EXCEPT FOR SOME
SOUTHERN LOCATIONS ACROSS THE 84 CORRIDOR. HIGHS MONDAY WILL BE SOME
10 DEGREES BELOW NORMALS FOR THIS TIME OF YEAR. LOW TEMPERATURES
INTO TUESDAY MORNING COULD FALL INTO THE UPPER 40S ACROSS
NORTHERN AND EASTERN AREAS AS CLOUDS BEGIN TO EXIT THE REGION.

TUESDAY THROUGH FRIDAY...MODEL SOLUTIONS BEGIN TO DIVERGE BUT SHOW
ENOUGH AGREEMENT/CONTINUITY THAT SURFACE HIGH PRESSURE APPEARS TO
NOSE IN ACROSS THE SOUTH-CENTRAL PLAINS AND THE SOUTHEAST.
TEMPERATURES WILL BE QUITE COMFORTABLE WITH HIGHS GENERALLY IN THE
MID TO UPPER 70S AND LOWS IN THE MID 50S AFTER REDUCING MEX GUIDANCE
AND USING LOW END MENMOS VALUES GIVEN DEWPOINTS IN THE LOW TO MID
40S. THE SURFACE HIGH PRESSURE WILL LEAD TO A SLOWLY MODIFYING AND
WARMING AIRMASS TOWARDS THE END OF THE WEEK. RETURN FLOW COULD
HAPPEN AS EARLY AS THURSDAY WITH DEWPOINTS CLIMBING BACK UP IN TO
THE LOW 60S ACROSS SOUTHWESTERN AREAS OF THE CWA. BY THE END OF THE
WEEK(FRIDAY)...THE OPS GFS IS MUCH MORE PROGRESSIVE THAN THE ECMWF
IN RESOLVING A POTENT SHORTWAVE ACROSS THE DESERT SOUTHWEST INTO THE
SOUTHERN PLAINS THAT ALLOWS FOR SURFACE CYCLOGENESIS AND POTENTIALLY
THE NEXT BIG CHANCE OF RAIN AND THUNDERSTORMS INTO NEXT WEEKEND. ON
THE FLIP SIDE...THE ECMWF IS DEPICTING THE POTENT MID-LVL TROUGHING
MUCH FARTHER WEST ACROSS THE GREAT BASIN GIVEN THAT IT HAS RESOLVED
THE EASTERN CONUS CUT-OFF LOW FARTHER SOUTH AND SLIGHTLY
DEEPER...THUS POSSIBLY CREATING MORE MID- TO UPPER-LVL BLOCKING
AND THUS NOT AS PROGRESSIVE AS OPS GFS. HAVE OPTED TO PLAY THE
MIDDLE ROAD AT THIS STAGE AND REDUCED MEX POPS FOR FRIDAY GIVEN GFS
BIASED NATURE OF BEING TOO PROGRESSIVE./ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  56  75  52 /  68  46   8   7
MERIDIAN      84  59  78  53 /  64  61  10   9
VICKSBURG     85  56  76  49 /  62  25   6   6
HATTIESBURG   86  61  81  55 /  66  61   8   3
NATCHEZ       86  57  76  51 /  67  34   3   2
GREENVILLE    85  57  74  49 /  45  19   9   8
GREENWOOD     84  56  74  48 /  58  31  13   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR
MSZ018-034>036-     040>042-047-053.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR
LAZ009-016-025-     026.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ075.

&&

22/15/07/ALLEN
Hazardous weather outlook, May 13, 3:35 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI MAY 13 2011

MSZ026>033-037>039-044>046-050>052-056>058-064>066-072>074-142045-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
335 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
INTO THE EVENING MAINLY EAST OF A LINE FROM GRENADA TO COLUMBIA.
QUARTER SIZE HAIL WILL BE THE MAIN THREAT BUT...WIND GUSTS TO 60 MPH
WILL ALSO BE POSSIBLE. THIS ACTIVITY WILL SHIFT EAST OF THE AREA BY
10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>049-053>055-059>063-142045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
335 PM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, May 13, 2:30 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT FRI MAY 13 2011

MSZ063>065-072-132015-
COVINGTON MS-MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
230 PM CDT FRI MAY 13 2011

A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED OVER PARTS OF LAWRENCE
JEFFERSON DAVIS AND MARION COUNTIES...MOVING NORTHEAST AT 20 MPH.

PEOPLE IN JEFFERSON DAVIS...LAWRENCE...NORTHERN MARION AND EXTREME
WEST CENTRAL COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3128 9005 3133 9004 3133 9007 3134 9010
      3150 9023 3170 9024 3170 8994 3172 8975
      3121 8966 3117 8995
TIME...MOT...LOC 1929Z 244DEG 17KT 3166 9013
Special weather statement, May 13, 2:41 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT FRI MAY 13 2011

MSZ026>028-132025-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
241 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 5 MILES WEST OF DUCK HILL AT 241 PM
CDT...MOVING EAST AT 15 MPH.

PEOPLE IN NORTHWESTERN MONTGOMERY...NORTH CENTRAL CARROLL AND EXTREME
SOUTHEASTERN GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3369 8953 3354 8961 3352 8991 3367 8990
TIME...MOT...LOC 1941Z 263DEG 12KT 3362 8979
Special weather statement, May 13, 3:12 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT FRI MAY 13 2011

MSZ073-074-132055-
FORREST MS-LAMAR MS-
312 PM CDT FRI MAY 13 2011

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 30 TO 40 MPH WINDS WAS LOCATED 3 MILES EAST OF
LUMBERTON AT 311 PM CDT...MOVING EAST AT 20 MPH.

PEOPLE IN LAMAR AND FORREST COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3101 8935 3101 8941 3099 8943 3099 8946
      3102 8951 3102 8954 3100 8955 3100 8965
      3106 8965 3144 8940 3142 8915 3093 8914
      3092 8934
TIME...MOT...LOC 2011Z 256DEG 50KT 3101 8934
Special weather statement, May 13, 3:12 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT FRI MAY 13 2011

MSZ052-132055-
LAUDERDALE MS-
312 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED OVER SUQUALENA AT 312 PM CDT...MOVING
EAST AT 15 MPH.

PEOPLE IN CENTRAL LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3255 8849 3231 8846 3231 8887 3255 8889
TIME...MOT...LOC 2012Z 267DEG 13KT 3242 8880

DHB
Special weather statement, May 13, 3:15 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT FRI MAY 13 2011

MSZ064>066-132100-
COVINGTON MS-JONES MS-JEFFERSON DAVIS MS-
315 PM CDT FRI MAY 13 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED OVER LONE STAR AT 315 PM CDT...MOVING
EAST AT 20 MPH.

PEOPLE IN EAST CENTRAL JEFFERSON DAVIS...JONES AND COVINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3180 8909 3148 8897 3145 8965 3154 8974
      3171 8982
TIME...MOT...LOC 2015Z 248DEG 34KT 3166 8968
Special weather statement, May 13, 3:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT FRI MAY 13 2011

MSZ028-029-032-132120-
WEBSTER MS-MONTGOMERY MS-CHOCTAW MS-
337 PM CDT FRI MAY 13 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTH OF
DUCK HILL TO CHESTER AT 337 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CHOCTAW...NORTHERN MONTGOMERY AND SOUTHWESTERN
WEBSTER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3356 8908 3338 8908 3328 8926 3352 8979
      3361 8979 3369 8965 3368 8951 3373 8950
      3373 8944
TIME...MOT...LOC 2037Z 236DEG 19KT 3357 8968 3337 8926

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:25 AM CDTSevere Thunderstorm WarningJANBolivar, Washington36 min
May 13, 4:24 AM CDTSpecial Weather StatementJANBolivar31 min
May 13, 4:44 AM CDTSpecial Weather StatementJANSunflower31 min
May 13, 5:21 AM CDTSpecial Weather StatementJANSunflower29 min
May 13, 5:44 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower46 min
May 13, 6:35 AM CDTSpecial Weather StatementJANSunflower45 min
May 13, 7:47 AM CDTSpecial Weather StatementJANLowndes58 min
May 13, 7:56 AM CDTSpecial Weather StatementJANLowndes29 min
May 13, 8:15 AM CDTSpecial Weather StatementJANLowndes45 min
May 13, 11:16 AM CDTFlash Flood WarningJANWarren119 min
May 13, 11:31 AM CDTSpecial Weather StatementJANForrest, Lamar59 min
May 13, 11:39 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis61 min
May 13, 12:25 PM CDTSpecial Weather StatementJANMadison60 min
May 13, 12:58 PM CDTSpecial Weather StatementJANGrenada62 min
May 13, 1:27 PM CDTSpecial Weather StatementJANScott28 min
May 13, 2:08 PM CDTFlash Flood WarningJANCarroll, Montgomery2 hr
May 13, 2:30 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence, Marion45 min
May 13, 2:41 PM CDTSpecial Weather StatementJANMontgomery44 min
May 13, 2:45 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes, Montgomery45 min
May 13, 2:48 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery42 min
May 13, 3:12 PM CDTSpecial Weather StatementJANForrest, Lamar43 min
May 13, 3:15 PM CDTSpecial Weather StatementJANCovington, Jones45 min
May 13, 3:37 PM CDTSpecial Weather StatementJANChoctaw, Montgomery, Webster43 min
May 13, 3:37 PM CDTSevere Thunderstorm WarningJANJones53 min
May 13, 4:46 PM CDTSpecial Weather StatementJANJasper39 min
May 13, 5:06 PM CDTAreal Flood WarningJANIssaquena, Warren48 hr
May 13, 5:14 PM CDTSpecial Weather StatementJANNewton46 min
May 13, 5:26 PM CDTSpecial Weather StatementJANNeshoba29 min
May 13, 5:29 PM CDTSpecial Weather StatementJANMontgomery41 min
May 13, 5:30 PM CDTSpecial Weather StatementJANNewton40 min
May 13, 5:42 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton46 min
May 13, 6:03 PM CDTFlash Flood WarningJANMontgomery, Webster117 min
May 13, 6:25 PM CDTSpecial Weather StatementJANScott30 min
May 13, 6:45 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster41 min
May 13, 6:55 PM CDTTornado WarningJANChoctaw, Webster20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.